MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ2; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ2; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Model Number 9611-62-000
Medical Device Problem Codes Loss of or Failure to Bond (1068); Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision hip - gross femoral loosening & prosthetic fracture of cstem 9/10 taper.Implant had been insitu for approx.18-20 years.Patient had pain for approx.Last 2 years then heard a popping noise.Proximal cement mantle was loose & stem was loose within the mantle.Distal fragment of stem was also loose within the cement mantle.Also non union of proximal trochanteric osteotomy.Doi: unknown; dor: (b)(6) 2022; unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not received for examination.The photo investigation found the stem fractured, confirming the reported allegation.Audible sound and loosening event cannot be confirmed with the provided information.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the photo investigation was not able to obtain the required lot code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no surgical delay.Affected side of the patient was the right hip.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
C-STEM SZ2
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14014559
Report Number1818910-2022-06181
Device Sequence Number4628621
Product Code JDI
UDI-Device Identifier10603295235194
UDI-Public10603295235194
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K982918
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9611-62-000
Device Catalogue Number961162000
Device Lot Number1129468
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/21/2022
04/21/2022
05/04/2022
06/06/2022
06/17/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/25/2022
05/05/2022
05/07/2022
06/07/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE CEMENT (UNK MANUFACTURER).; C-STEM SZ2.; ELITE MODULAR HD 22.225MM +0.; UNKNOWN BONE CEMENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight88 KG